MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number D128201
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
During an animal study sponsored by biosense webster inc., (bwi) r&d, while using a pentaray nav high-density mapping catheter, it was reported that a foreign material ¿ on usable length of the catheter issue occurred.It was reported that when the pentaray catheter was removed from sheath, it was noticed that the catheter had a lot of "yellowish, white fibrous plastic material" tangled on the splines of the catheter.It was noted that the material did not appear to be biological.It was reported that the animal study had been completed at this point, and no replacement catheter was needed.No human patient involvement.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4) during an internal review on 28-sep-2021, it was noted that a second pentaray catheter should have been added as a concomitant product on the initial report.Therefore, the concomitant product section has been updated on this report.Also, additional information was received on 14-sep-2021 that was inadvertently omitted on the initial report.It was reported that there was no resistance while introducing or retracting the catheter from the sheath.
 
Additional Manufacturer Narrative
The device evaluation was completed on (b)(6)-2021.During an animal study sponsored by biosense webster inc., (bwi) r&d, while using a pentaray nav high-density mapping catheter, it was reported that a foreign material ¿ on usable length of the catheter issue occurred.It was reported that when the pentaray catheter was removed from sheath, it was noticed that the catheter had a lot of "yellowish, white fibrous plastic material" tangled on the splines of the catheter.It was noted that the material did not appear to be biological.It was reported that the animal study had been completed at this point, and no replacement catheter was needed.No human patient involvement.Device evaluation details: the product was returned to biosense webster inc.(bwi) for evaluation.Bwi conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the pentaray nav high-density mapping catheter.As part of bwi¿s quality process all devices are manufactured, inspected, and released to approved specifications.Initially, the lot number was reported as unknown.However, during the investigational analysis of the returned device, the lot number was able to be retrieved.Therefore, d4.Lot, d 4.Expiration date, and h 4.Device manufacture date fields were populated on this report.A manufacturing record evaluation was performed for the finished device 30592996l number, and no internal actions related to the reported complaint condition were identified.The event described could not be confirmed as the device was found in good conditions.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PENTARAY NAV HIGH-DENSITY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12501908
Report Number2029046-2021-01599
Device Sequence Number3788046
Product Code MTD
UDI-Device Identifier10846835009576
UDI-Public10846835009576
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2024
Device Model NumberD128201
Device Catalogue NumberD128201
Device Lot Number30592996L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer09/27/2021
10/20/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date09/28/2021
11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT ST JUDE AGILIS 8.5FR SHEATH; PENTARAY NAV, 7FR, F, 4-4-4
Patient SexUnknown